Post # 1
Hi everyone, I have scanned some older posts but I am looking for a specific answer about this topic that I wonder if others are going through. I am on my first pack of birth control pills using Microgestin, and ever since I started the pills I have noticed that I am much more moody and even depressed than I ever have been (and I’m not typically someone who is upset easily). Sometimes I wake up and I’m just aggravated for no reason, which leads to angst about everything for a good part of the day haha. I’ve wanted to cry for no reason at least once a day for like a week now! I don’t know if it’s the pills, wedding/school stress or what, but I have noticed this pattern ever since beginning these pills 3 weeks ago.
I’m not on any form of prescription drugs or medications now, nor have I ever been except for migraines. I’ve never been constantly depressed, overly sad, etc. Heck, I don’t even PMS haha. I just get really bad migraines during that time of the month…but anyway, is is common for women to become depressed after starting their first birth control pills? I am suffering no other side effects other than that. I have taken every pill the same time, never missed one, etc.
Also, I’m getting married in May, which means I’ll be through about 2 more packs before then. Should I wait it out and see if symptoms improve or talk to my doctor now?
Thanks for any help you have!
Post # 3
If you are concerned, I would definitely recommend talking to your doctor. Sometimes it takes a trial of a few different BCs to find the one that works the best for you.
Post # 4
Hey! I definitely get moody and sad on my pills sometimes, but it doesn’t sound as severe as what you’re describing. I think it could definitely be a side effect, and worth talking to your doctor about, and possibly even switching to another brand.
I just saw my doc for my annual exam on Monday, and she was saying that anytime you start a new kind of oral contraceptive, to give it 3 months for your body to adjust – but she was referring to more physical side effects like bloating, I think – and that if it’s a really bad side effect, you could consider switching before the 1st 3 months are up.
Post # 5
I would talk to your doctor about trying a different pill. There are so many different ones out there that you should be able to find one that doesn’t cause problems for you.
Post # 6
Ugh, I have tried so many pills and they all seem to have had some degree of depression effects on me. So I just tried to find one that affected me the least.
Post # 7
Definitely talk to your doctor; maybe you can get a lower-dose pill or a pill with a different composition. I was supermoody when I first was on the pill – I felt like I was back in high school again – not fun!
Post # 8
Agree with other bees that you should talk to your doctor. Some people are just really sensitive to hormonal changes, and it may be that you’d feel better on a low-dose pill. There are also non-hormonal options that might be more effective for you.
Post # 9
I was on Microgestin and it made me a crazy person too and then I switched to Yaz and was equally depressed. Or in a rage. It was one or the other, either total sadness or total anger. I finally gave up and took myself off the pill and within three days felt like myself again.
There are lower dose options that you can try and it does take your body a few months to adjust but if you are only on them for a few months, it might not be worth it. I’m getting married in May and was only planning to take the pill until after the honeymoon, but I decided that feeling as awful as I did wasn’t worth it for such a short time – especially such a short time that is supposed to be one of the happiest times in life!
Post # 10
All BC pills are not created equal for each person! see your doctor. I had a problem just like that with a pill I was on and i didn’t even give it past the first month – i felt horrible, would cry, be mean, gained weight, pretty much every bad thing. and for what? i was in such a funk, it’s not like i was even someone you’d want to be around, let alone do things that would make birth control necessary.
If I were you i’d take it til the very end of the pill pack and take another brand.
Post # 11
Generally speaking, every doctor I’ve had has wanted me to stay on a certain type of birth control for 3 months before switching. Sometimes the 1st month can do strange things to your body. I’d suggest giving your doctor a call, maybe?
Post # 12
I’d have to agree with the other bees. This happened to me as well and it seriously made me hate the world, which is not my personality at all. It was scary there for a bit! I would definitely suggest going in and talking with your doctor and see if she can put you on something else. Good luck! Hang in there :]
Post # 13
Thank you for all the opinions! I wanted to get on BC a few months before the wedding because I heard from friends that I might gain tons of weight right before the wedding if I didn’t give my body time to adjust. But now I’m just discouraged because I didn’t think I’d have attitude changes! I think I’d be more okay with a few physical discomforts than wanting to cry at nothing lol. But that’s just me…anyway, it’s daunting because I’ve been reading stuff online and it seems like when it comes to BC women just seem to pick the worst of two evils when it comes to side effects! haha
Post # 14
i went through a couple different kinds before i was happy with BCP. i’ve struggled with depression & anxiety for most of my adult life and found a lot of BCP made it worse. i’ve been on ortho-tricylen LOW for the past few years and have found it’s really improved my overall being & my moods have leveled out a bit more. definitely talk to your doc and be sure to let him know all the side effects you’re experiencing. a good doc will help you find something that will work for you 🙂 good luck!
Post # 15
In my experience, it takes a few months for my body to adjust to hormonal birth control. I go through some pretty big changes for the first month or two, emotionally…talk to your doctor but it may calm down, too. There are LOTS of other options, too–i’ve been on probably, oh, 6 different kinds of BC, and they all affect me differently.